Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

August 19, 2012Sequoyah County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 19, 2012, 3:30 PM CDT for Sequoyah County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2012, 3:30 PM CDT (20:30 UTC)
Expired
Aug 19, 2012, 4:00 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 35 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WWUS84 KTSA 192030
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN AUG 19 2012

OKZ072-192100-
SEQUOYAH OK-
330 PM CDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

AT 331 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SHORT...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHORT.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3545 9469 3564 9475 3563 9454 3553 9445
      3551 9446
TIME...MOT...LOC 2031Z 331DEG 7KT 3561 9463

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:14 PM CDT, 16 minutes earlier.

Area forecast discussion, Aug 19, 3:14 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT SUN AUG 19 2012

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS
AFTERNOON IN THE 60 DEGREE DEW POINT AIR ACROSS MUCH OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IN ADVANCE OF A
FRONTAL BOUNDARY THAT IS ACROSS EXTREME NORTHEAST OKLAHOMA
AT THIS HOUR. THIS FRONTAL BOUNDARY WILL WORK ACROSS THE
AREA THIS EVENING AS ANOTHER WEAK MID-LEVEL SHORTWAVE EMBEDDED
IN THE NORTHWESTERLY FLOW ALOFT AFFECTS THE AREA. WILL UPDATE
THE FIRST PERIOD POPS RIGHT BEFORE RELEASE TIME.

THE NEXT SHORTWAVE IN THE NORTHWESTERLY FLOW ALOFT THAT MAY
AFFECT THE AREA WILL MOVE OUT OF THE ROCKIES AND INTO THE
SOUTHERN PLAINS MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL
MOST LIKELY AFFECT AREAS OF WEST OF THE TULSA FORECAST AREA BUT
WILL MAINTAIN LOW POPS FOR PORTIONS OF SOUTHEAST OKLAHOMA IN
ASSOCIATION WITH THIS SYSTEM.

THERE WILL BE BETTER CHANCES OF SHOWERS AND THUNDERSTORMS LATE
IN THE WEEK AND INTO THE WEEKEND AS A SERIES OF MID-LEVEL
SHORTWAVES AFFECT THE AREA. THE MOST SIGNIFICANT WAVE WILL
MOVE ONSHORE ACROSS SOUTHERN CALIFORNIA TUESDAY NIGHT AND
EFFECTIVELY DAMPEN OUT THE WESTERN RIDGE AS IT MOVES EAST.
THIS SYSTEM WILL AFFECT THE AREA FRIDAY INTO SATURDAY AND
POSSIBLY INTO SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   58  87  62  88 /   0   0   0  10
FSM   61  88  62  90 /  10   0   0  10
MLC   60  88  60  86 /  10   0   0  20
BVO   53  88  55  89 /   0   0   0   0
FYV   54  83  54  86 /  10   0   0   0
BYV   56  81  57  85 /  10   0   0   0
MKO   59  87  60  88 /   0   0   0  10
MIO   56  87  58  88 /   0   0   0   0
F10   61  86  63  85 /   0   0   0  10
HHW   63  88  63  86 /  10   0   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....10
Hazardous weather outlook, Aug 19, 12:50 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT SUN AUG 19 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-192245-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT SUN AUG 19 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA... NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON ACROSS NORTHWEST ARKANSAS AND FAR EASTERN OKLAHOMA AS A
MID-LEVEL WAVE MOVES ACROSS. A FEW OF THE STRONGER STORMS COULD
PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH.

A COLD FRONT IS EXPECTED TO PUSH INTO AND THROUGH THE REGION TODAY
WITH CHANCES OF SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AHEAD OF THE FRONT. A
LIMITED SEVERE POTENTIAL OF STRONG WINDS AND HAIL WILL BE POSSIBLE
WITH ANY THUNDERSTORMS THAT DEVELOP. THIS ACTIVITY SHOULD PUSH OUT
OF THE REGION THIS EVENING WITH THE MOVEMENT OF THE COLD FRONT.

BREEZY NORTHERLY WINDS AROUND 15 MPH WILL RESULT IN AR LIMITED FIRE
DANGER OVER PARTS OF EASTERN OKLAHOMA...ESPECIALLY OVER PORTIONS OF
NORTHEAST OKLAHOMA THAT RECEIVED LITTLE RAINFALL YESTERDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A THUNDERSTORM COMPLEX MAY DEVELOP LATE MONDAY NIGHT TO THE
NORTHWEST AND MOVE INTO PARTS OF THE REGION TUESDAY. THUNDERSTORM
CHANCES WILL CONTINUE THROUGH THE SECOND HALF OF THE UPCOMING WEEK
AND INTO THE WEEKEND AS DISTURBANCES PUSH ACROSS THE PLAINS WITHIN A
WESTERLY UPPER LEVEL FLOW. THIS WILL ALLOW FOR TEMPERATURES TO
REMAIN NEAR TO SLIGHTLY BELOW AVERAGE THROUGH THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 19, 2:35 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT SUN AUG 19 2012

ARZ011-192000-
MADISON AR-
235 PM CDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL MADISON

AT 236 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GEORGETOWN TO 2 MILES NORTH OF RED STAR...MOVING EAST
AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...GEORGETOWN...RED STAR...WEATHERS...AURORA...BOSTON...WITTER
AND JAPTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3595 9346 3594 9348 3593 9348 3592 9350
      3588 9350 3587 9352 3579 9351 3596 9392
      3610 9384 3598 9344
TIME...MOT...LOC 1936Z 278DEG 5KT 3601 9384 3590 9352
Special weather statement, Aug 19, 2:47 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT SUN AUG 19 2012

ARZ020-192015-
FRANKLIN AR-
247 PM CDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     EAST CENTRAL FRANKLIN

AT 247 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF ETNA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...MEG...DENNING...
ALTUS...WIEDERKEHR VILLAGE AND ETNA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
      3531 9382 3531 9388 3540 9397 3553 9381
      3545 9370 3538 9370
TIME...MOT...LOC 1947Z 315DEG 8KT 3540 9381
Special weather statement, Aug 19, 2:57 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT SUN AUG 19 2012

OKZ068-069-192030-
ADAIR OK-CHEROKEE OK-
257 PM CDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     CENTRAL CHEROKEE

IN NORTHEAST OKLAHOMA
     CENTRAL ADAIR

AT 257 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF TAHLEQUAH TO 2 MILES EAST OF
PROCTOR...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...BARON...
CHRISTIE...PROCTOR...TAHLEQUAH...ELDON AND ADAIR STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3605 9512 3598 9462 3576 9451 3580 9498
TIME...MOT...LOC 1957Z 327DEG 17KT 3600 9506 3596 9473
Special weather statement, Aug 19, 3:06 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT SUN AUG 19 2012

ARZ010-019-192030-
CRAWFORD AR-WASHINGTON AR-
306 PM CDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON

AT 306 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
MORROW...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ODELL...STRICKLER...MORROW...
CLYDE...LEE CREEK AND DEVILS DEN STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3567 9418 3565 9447 3590 9451 3591 9434
TIME...MOT...LOC 2006Z 337DEG 12KT 3582 9444
Special weather statement, Aug 19, 3:21 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT SUN AUG 19 2012

ARZ010-019-OKZ068-069-192045-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-WASHINGTON AR-
321 PM CDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHERN CRAWFORD AND SOUTHWESTERN WASHINGTON

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

AT 322 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF TAHLEQUAH TO 4 MILES NORTHWEST OF
MARIETTA TO ODELL...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...
BUNCH...TAHLEQUAH...COOKSON...ELDON...ODELL...STRICKLER...MORROW...
MOUNTAINBURG...NATURAL DAM...CHESTER...LEE CREEK...CHEROKEE LANDING
STATE PARK...ADAIR STATE PARK AND DEVILS DEN STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3558 9407 3564 9440 3564 9497 3591 9505
      3595 9478 3583 9427
TIME...MOT...LOC 2022Z 313DEG 13KT 3585 9493 3589 9469
          3577 9439
Special weather statement, Aug 19, 3:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN AUG 19 2012

OKZ072-192100-
SEQUOYAH OK-
330 PM CDT SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

AT 331 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SHORT...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHORT.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3545 9469 3564 9475 3563 9454 3553 9445
      3551 9446
TIME...MOT...LOC 2031Z 331DEG 7KT 3561 9463

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:33 PM CDTSpecial Weather StatementTSACherokee27 min
Aug 19, 2:57 PM CDTSpecial Weather StatementTSAAdair, Cherokee33 min
Aug 19, 3:21 PM CDTSpecial Weather StatementTSAAdair, Cherokee24 min
Aug 19, 3:43 PM CDTSpecial Weather StatementTSAWagoner32 min
Aug 19, 3:57 PM CDTSevere Thunderstorm WarningTSASequoyah33 min
Aug 19, 4:26 PM CDTSpecial Weather StatementTSASequoyah34 min
Aug 19, 5:43 PM CDTSpecial Weather StatementTSAHaskell32 min
Aug 19, 2:35 PM CDTSpecial Weather StatementTSAMadison25 min
Aug 19, 2:47 PM CDTSpecial Weather StatementTSAFranklin28 min
Aug 19, 3:06 PM CDTSpecial Weather StatementTSACrawford24 min
Aug 19, 3:46 PM CDTSpecial Weather StatementTSACrawford29 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.